Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Shreveport, LA

March 1, 2007Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 1, 2007, 7:13 AM CST for Lafayette County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 7:13 AM CST (13:13 UTC)
Expired
Mar 1, 2007, 7:45 AM CST
In force
32 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lafayette County, AR

The radar

The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 6:17 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:19 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 1, 4:19 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 AM CST THU MAR 1 2007

.DISCUSSION...

RUNNING A LITTLE BEHIND THE CURVE THIS AM...WHAT W/UPDATES AND
SUCH...AND THINGS COULD GET SOMEWHAT BUSY SHORTLY...SO WE/LL KEEP IT
BRIEF.  LATEST SURFACE OBS SHOW A SHARPENED DRYLINE/COLD FRONT
EXTENDING FROM KDRT NE TO NE OK...MOVING SE AT AROUND 30KTS.  AREA
RADARS AND LSRS INDICATE SEVERE CONVECTION HAS BEEN ONGOING FOR
SEVERAL HRS ACROSS CENTRAL//EASTERN OK...W/CONVECTION STARTING TO
FILL ALONG THE DRYLINE IN CENTRAL TEXAS.  AT THIS SPEED...DRYLINE
WILL BE INTO THE NW ZONES BY 12Z...WHICH IS PRETTY CONSISTENT W/THE
LAST FEW MODEL RUNS.  THREATS FROM CELLS IN OK HAVE BEEN MAINLY
LARGE HAIL...CONSISTENT W/WHAT MODEL FORECAST SOUNDINGS HAVE BEEN
INDICATING.  LATEST KSHV FORECAST SOUNDINGS FOR 12Z MAINTAIN THIS
THREAT...W/WET-BULB ZEROES AROUND 9KFT AND IMPRESSIVE 0-6KM 70KT
BULK SHEARS.  0-1KM SHEAR REMAINS IN EXCESS OF 30KTS...AND W/SREHS
OF 250+ M2/S2...CAN/T RULE OUT A TORNADO EITHER.  WE/LL MAINTAIN
CHANCE SEVERE POPS...MAINLY FOR THE SOUTHEASTERN CWA WHERE BETTER
LOW LEVEL MOISTURE RESIDES.  DRYLINE WILL MOVE THRU THE AREA QUICKLY
THIS MORNING...AND BE IN THE SOUTHEASTERN ZONES BY 18Z.  WINDS
BEHIND THE FRONT LOOK SUFFICIENT FOR A LAKE WIND ADVISORY...A RED
FLAG WARNING FOR OK AND TEXAS...AND A FIRE DANGER STATEMENT FOR AR
AND LA.

FOR THE EXTENDED...MODELS TREND COLDER...AS IS GUIDANCE...AND HAVE
KEPT THINGS DRY IN NW FLOW ALOFT.  WE MIGHT HAVE LOW CHANCES FOR
CONVECTION WEDNESDAY AS MINOR DISTURBANCES MOVE THROUGH THE
FLOW...BUT MODELS ARE OTHERWISE NOT IN GOOD AGREEMENT.

&&

.AVIATION...

COLD FRONT ACROSS CENTRAL OK/N CENTRAL TEXAS WILL MOVE THIS WAY
QUICKLY THIS MORNING. SOME UNCERTAINTY ON JUST HOW MUCH CONVECTIVE
DEVELOPMENT SO WILL LEAVE TSRA OUT OF MOST TAF SITES EXCEPT FOR
ELD/MLU SITES AS BETTER MOISTURE IS PRESENT ACROSS THESE LOCATIONS
SUCH THAT TSRA IS THE MOST PROBABLE. 15-30K CEILINGS WILL PREVAIL
AHEAD OF THE BOUNDARY THIS MORNING WITH AN OCCASIONAL IFR CEILING
THROWN INTO THE MIX. BOUNDARY WILL SCOUR OUT LOW CEILINGS AREAWIDE
THIS MORNING/THIS AFTERNOON WITH WINDS INCREASING FROM THE WEST
AND NORTHWEST...GUSTING AT TIMES TO NEAR 35KTS ACROSS NE TX/SE OK/
SW AR/NW LA. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  41  71  38 /  30   0   0   0
MLU  76  42  71  39 /  50   0   0   0
DEQ  68  32  65  29 /  20   0   0   0
TXK  71  38  68  38 /  20   0   0   0
ELD  69  36  70  36 /  40   0   0   0
TYR  69  39  68  38 /  20   0   0   0
GGG  74  38  69  38 /  20   0   0   0
LFK  77  41  74  41 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...

AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: HOWARD...LITTLE RIVER...AND SEVIER.

LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

13/44
Hazardous weather outlook, Mar 1, 6:00 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST THU MAR 1 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL PUSH A DRYLINE THROUGH THE FOUR
STATE REGION TODAY...RESULTING IN A CHANCE OF THUNDERSTORMS.  A FEW
THUNDERSTORMS AHEAD OF AND ALONG THE DRYLINE MAY BECOME SEVERE.
LARGE HAIL AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS.
HOWEVER...DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY.

44

In the hours before

Local storm report, Mar 1, 6:48 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     2 S RUSK                31.77N 95.15W
03/01/2007                   CHEROKEE           TX   LAW ENFORCEMENT

            TREES DOWNED. REPORT FROM SHERIFF OFFICE.

&&

CROSS
Local storm report, Mar 1, 6:56 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             2 S RUSK                31.77N 95.15W
03/01/2007  E1.00 INCH       CHEROKEE           TX   LAW ENFORCEMENT

            REPORT FROM SHERIFF OFFICE.

&&

CROSS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:45 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more13 hr
Mar 1, 5:45 AM CSTRed Flag WarningSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr
Mar 1, 6:27 AM CSTSevere Thunderstorm WarningSHVCherokee48 min
Mar 1, 6:49 AM CSTSevere Thunderstorm WarningSHVNacogdoches, Rusk56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.